September 27, 2014
Hello. I have had migraines for the last 15 years. I have had allergic reactions to about 3 meds and seizure like reactions to two. As a result I just stayed on Excedrin. However, recently I was told my brain shows damage from the migraines- not unlike others who have regular migraines but they wanted me to try another round of meds. I feel frustrated because of my reactions. Has anyone else experienced something similar? Magnesium seems to help but not sure if it's enough to stop the vasodilation.
Nancy Harris Bonk37
September 29, 2014
White matter lesions can be found in people who have migraine for a long time, in fact a few have been found on my imagining. These can be scary, but apparently are not harmful. Here is information that may help on this topic; https://migraine.com/blog/treating-the-migraine-brain/.
Because we want our pain to go away, we take pain relievers, which makes sense. But we can run into a huge problem by doing this. Are you by any chance taking Excedrin on a daily or near daily basis? If so this may be causing medication overuse headache or moh. Moh can occur if we take migraine medications and/or pain medications, whether they are over-the-counter or prescription, more than two - three times a week. By doing doing this we can end up in a daily cycle of endless pain that is hard to break and our migraines will be more difficult to treat. I've been through Moh before it's not pleasant. Let me share information on this topic that I hope will be helpful; https://migraine.com/blog/help-how-can-i-not-overuse-migraine-medications/.
If we have three or more severe migraine attacks a month, it is time to talk with our doctor about migraine prevention. You can read more about this here; https://migraine.com/blog/migraine-management-essential-4-preventive-treatment/.
I hope this is helpful, keep us posted,
October 13, 2014
I have had terrible reactions to many meds. I am an RN and have never had a patient with such an extensive list of reactions to medications. They are not all true allergies but I don't want anyone give me a medication on that list, in spite of feeling a little embarrassed to hand them my allergy drug list. (They don't all fit on the red allergy bands the need to put on you when I'm a patient and nurses like things to "fit"). I told a doctor once about feeling a bit embarrassed and I loved his response. He said, "Well you aren't allergic to busses either but you wouldn't want to have one run over you".
The most important point I want to make is that you have to be your own advocate. They don't want to cause you harm. And make sure you know the generic names of each medication. When they ask me that question, I have my list ready with the reaction I've had. I don't have a lot of allergies to things outside of medications (except for bees, some tapes and a few seasonal times of year that I have developed later in my life that gives me a runny nose). I think I am just sensitive to various chemicals. I am afraid when a doctor wants to try a new medication. I have a big conversation when that comes up. Include your pharmacist because they need to know, too.
It just happened again this summer. I had a reaction to a medication and because I was feeling so bad that I wasn't on the alert. It was on my list but I didn't have the generic name because the generic wasn't available when I had the reaction to a patch form of this medication and the doctor was prescribing an oral dose. I called my pharmacy and they did not have it on my record. It was a medication I had taken a long time ago. I remember I was very lightheaded and couldn't function and this time,
I had the same reaction. This time I took my blood pressure and it was 60/40. No wonder I felt that way on that patch! I faxed my list to my pharmacy (again) and the pharmacist was appreciative because I had gotten it several years ago and they did not have that one listed. Again, nobody wants to cause harm.
My question to other fellow migraine sufferers, does anyone else have this issue?